"IT STARTED WITH..."
A sports injury. A Surgery. A car accident. A fall.
It can easily become an addiction. Reach out for help! If you or someone you care about is hooked on prescription opioids, time is running out.
Over the past 3 years, Oklahoma has recorded 2,684 opioid related deaths...
We Can Help!
- Primary Care
- Medication Assisted Treatment
- Substance Abuse Conseling
- Trauma Counseling
- Family Counseling & Support
What is Narcan?
Also called “naloxone”, Narcan is a safe, effective medication that can save a life by stopping an opioid overdose. Narcan is usually injected with a syringe. It can be injected into a muscle in the thigh or upper arm. It also comes in a spray.
Where to get Narcan?
If you or someone you know uses opioids you can get Narcan from your doctor or pharmacy. Paramdeics and amublances also carry naloxone.
Ways to Prevent Overdose
- Avoid mixing opioids with other drugs or alcohol.
- Know what you are taking and the strength. If you aren’t sure, take less.
- Know your tolerance. If you aren’t sure, take less.
- Make sure someone is there who knows how to help you if something goes wrong.
- Learn rescue breathing and how to give Narcan.
- Keep Narcan with you in case of overdose.
Opioids & Overdose
Who can Overdose?
Anyone who uses drugs or medications can overdose. Opioid overdose can cause death because you can stop breathing.
What are Opioids?
Medicines for pain: Vicodin, Codeine, Oxycontin, Percocet, Opana, Methadone, Fentanyl, and Norco. Heroin is also an opioid.
What Can Lead to an Overdose?
- Using Opioids for Chronic Pain.
- Mixing opioids with alcohol or medication that has a “downer” or relaxing effect (Xanax, Ativan, Klonopin, Valium, or sleeping pills).
- Accidental overdose by unaware family, children and elderly.
- If you don’t know how potent the drug is or you haven’t taken them in awhile, it is easy to take too much. If you aren’t sure how strong it is, take less to start.
- Pills come in different strengths. OxyContin can be a 10mg pill or an 80mg pill. Big Difference! Know what you are taking!
- If you take drugs or medications, try to be with other people who can help you if something goes wrong.
Opioids & Overdose
Are they Blue? Passed Out? Sleeping?
If they took pills, drugs, or medication it could be an overdose! Are they:
- Not Breathing, slow breathing?
- Lips or skin look blue or gray?
- Eyes rolled back?
- Limp, unrespponsive?
- Slow pulse, no pulse?
What to Do?
- DON’T LEAVE THEM ALONE TO SLEEP IT OFF!
- Try to wake them. Shake them. Call their name.
- Are they breathing? Put your ear close to their mouth. Can you hear or feel them breathing?
- If not, BREATH FOR THEM (Resuce Breathing), and call 911.
- If you have Narcan, USE IT! Give them an injection into the muscle (Thigh or upper arm) or use the nasal spray.
BREATHE FOR THEM It Can Save a Life!
- Roll them on their back
- Tilt their head back
- Remove anything in their mouth
- Pinch their nose hsut
- Take a deep breath and breathe into their mouth. 2 breaths to start, then 1 breath every 4 seconds.
- Breathing for them can keep them alive, but it’s hard to do for long, so call 911 ASAP!
Call 911 It Can Save a Life!
- Paramedics have oxygen and naloxone (Narcan) and can take them to the hospital.
- When you call 911, the police may come too. Sometimes people are afraid to call for fear of geting in trouble, but if you don’t call, the person could die.
- If you’re interested in having an Opioid Information and Overdose Prevention Education event for your group or business, call (800) 640-9741 ext. 1191
Administer NARCAN It Can Save a Life!
- If you have Narcan, USE IT! It can save a life!
- Available in nasal spray and injection.